New Mexico, 2004

Hail in New Mexico, June 19, 2004

June 19, 2004 · NWS ABQ · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 19, 2:00 AM MST, 12 hours 5 minutes earlier.

Area forecast discussion, Jun 19, 2:00 AM MST, 12 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 AM MDT SAT JUN 19 2004

.DISCUSSION...THUNDERSTORMS CONTINUE ALONG SURFACE BOUNDARY/THETA E
AXIS OVER NORTHEAST NEW MEXICO. DRENCHING RAINS MEASURED BY KRTN
ASOS...WITH TRAINING OVER THE AREA AND INTO WESTERN UNION COUNTY.
MODELS IN AGREEMENT WITH ADDITIONAL PCPN ACROSS NORTHEAST NEW MEXICO
NEXT 6 TO 9 HOURS...THEN SHIFTING TO THE EASTERN SLOPES THIS
AFTERNOON WITH THE BETTER UPSLOPE.

SPC OUTLOOKS THE SLIGHT RISK OF SEVERE STORMS FROM THE EAST SLOPES
OF THE CENTRAL MOUNTAIN CHAIN TO THE TEXAS BORDER. HAVE SOME CONCERN
FOR POTENTIAL FOR HEAVY RAINS/FLASH FLOODING ALONG THE EAST SLOPES
WITH PLUME OF MOISTURE FROM THE SOUTH AND THE MODEL/S SUGGESTION OF
A DISTURBANCE ROTATING NORTHEASTWARD OVER THE AREA.

ABQ EAST WIND STILL ON THE FENCE...SOUTH TO SOUTHEAST WINDS NOW
ALONG EASTERN SLOPES. INTERESTINGLY...DEWPOINTS AT T OR C AND DEMING
HAVE RISEN DRAMATICALLY LAST COUPLE OF HOURS...NOW WONDERING IF
THERE WILL BE A SURGE OF MOISTURE UP THE VALLEY. THIS LENDS SUPPORT
FOR THE DRY THUNDERSTORMS OVER THE SOUTHWEST MOUNTAINS IN GRIDS FOR
THE AFTERNOON/EVENING.

SOME DRYING TO COMMENCE OVER NORTHERN TIER SUNDAY BUT LARGE SCALE
CIRCULATION TO LIKELY HOLD PLUME OVER SOUTHEASTER QUARTER OF STATE.
UPPER RIDGE TRIES TO REBOUND NORTHWARD MONDAY BUT LOOKS AS IF
NORTHWEST WINDS OVER CENTRAL ROCKIES KEEP IT IN CHECK...AT THE SAME
TIME ANOTHER SURFACE FRONT SAGS INTO EASTERN PLAINS. WILL MOVE UP
TIMING OF THE SLIGHT CHANCE POPS OVER THE EASTERN PLAINS MONDAY
NIGHT INTO THE AFTERNOON HOURS IN GRIDS.

REST OF NEXT WEEK FEATURES CONTINUING SLIGHT CHANCES OF SHOWERS AND
THUNDERSTORMS FROM THE CENTRAL MOUNTAIN CHAIN EASTWARD AS OCCASIONAL
FRONTS PENETRATE THE NORTHEAST/EASTCENTRAL...AND THE UPPER RIDGE
AXIS REMAINS TO OUR WEST.
&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON................ 090/051 088/052 091 48000
GALLUP.................... 086/044 087/045 087 48000
GRANTS.................... 086/046 087/045 088 48000
GLENWOOD.................. 092/050 093/052 093 48--0
CHAMA..................... 079/040 082/040 080 48111
LOS ALAMOS................ 084/048 085/048 083 48110
RED RIVER................. 072/040 074/039 071 48111
TAOS...................... 082/046 084/045 082 48111
SANTA FE.................. 084/051 085/049 083 48110
SANTA FE AIRPORT.......... 086/053 088/052 086 48110
ESPANOLA.................. 088/047 090/046 089 48110
ALBUQUERQUE HEIGHTS....... 091/064 092/062 090 48110
ALBUQUERQUE VALLEY........ 093/057 094/056 092 48110
ALBUQUERQUE FOOTHILLS..... 088/062 090/061 088 48110
ALBUQUERQUE WEST MESA..... 093/064 092/062 090 48110
SOCORRO................... 092/058 095/057 095 48110
SANDIA PARK/CEDAR CREST... 084/058 085/056 083 48110
MORIARTY/ESTANCIA......... 087/049 089/048 086 48111
CARRIZOZO................. 090/058 092/058 093 48211
RUIDOSO................... 083/058 084/058 086 48332
RATON..................... 076/050 089/049 081 48221
LAS VEGAS................. 079/050 085/054 081 48221
ROY....................... 078/057 088/054 083 48321
CLAYTON................... 077/059 089/059 083 48321
SANTA ROSA................ 089/059 095/059 092 48321
TUCUMCARI................. 086/066 094/064 092 48321
FORT SUMNER............... 088/063 094/063 095 48321
CLOVIS.................... 089/064 093/064 092 48221
PORTALES.................. 090/066 094/066 094 48221
ROSWELL................... 092/065 095/065 097 48221
&&

.ABQ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jun 19, 5:00 AM MST, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SAT JUN 19 2004

NMZ001>021-026-201200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WESTCENTRAL MOUNTAINS-
600 AM MDT SAT JUN 19 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM THE EAST SLOPES
OF THE CENTRAL MOUNTAIN CHAIN ACROSS THE EASTERN PLAINS THIS
AFTERNOON AND EARLY THIS EVENING. LARGE HAIL AND DAMAGING WINDS WILL
BE THE PRIMARY THREATS. LOCALLY HEAVY THUNDERSTORM RAINS ARE ALSO
POSSIBLE FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN OVER THE
PLAINS...AND MAY RESULT IN FLOODING OF LOW LYING AREAS AND SUDDEN
RISES OF WATER IN NORMALLY DRY ARROYOS AND STREAMBEDS.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN SUNDAY
AFTERNOON AND EVENING OVER FAR NORTHEAST NEW MEXICO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY FROM AROUND 200 PM TO 900
PM IN UNION...HARDING...QUAY...CURRY...ROOSEVELT..COLFAX...
MORA...SAN MIGUEL...GUADALUPE...EASTERN TORRANCE...DE BACA...CHAVES
AND EASTERN LINCOLN COUNTIES.  SPOTTER ACTIVATION MAY BE REQUIRED
SUNDAY AFTERNOON AND EVENING IN UNION COUNTY.

The radar

The Albuquerque radar (KABX), 93 km away, was scanning. The volume nearest the first event began at 21:02 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Torrance

When
June 19, 2:05 PM MST
Where
Torrance County, 2 mi N of Willard
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.617, -106.033

Hail, Torrance

When
June 19, 2:15 PM MST
Where
Torrance County, Willard
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.583, -106.033

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2004Every state in 2004This day in weather historyWarnings in New Mexico, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408432, 5408433.